Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

After taking mycrogynon contraceptive pill have developed a lump of mucus in throat, keeps getting dry. Why?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11697 Questions
i am a singer and in the last four months have started taking mycrogynon contraceptive pill. i have developed what feels like a lump of mucus in the left side of my throat and i am always having to clear my throat also my throat feels dry. was wondering if you could tell me what this is?
Posted Mon, 30 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for posting your query.

Taking microgynon is not likely to cause dryness in the throat causing excessive mucus formation. It can cause vaginal dryness due to its hormonal effects but does not affect the normal secretions of the throat.

The symptoms you are having might be due to an allergic response or a throat infection - bacterial or viral. You need an evaluation by your ENT (Ear, Nose and Throat) specialist for proper diagnosis and treatment.

Meanwhile drink plenty of warm water and do warm saline gargles to clear your throat. Taking over the counter available lozenges will also relieve your symptoms.

Hope this answers your query. I will be glad to answer the follow up queries that you have. Please accept my answer in case you do not have further queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor